Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 2007, 4:15 PM CDT for 5 counties in Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 23, 2007, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Coles County, IL, Douglas County, IL, Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 232115 SVRILX ILC019-029-041-139-147-232200- /O.NEW.KILX.SV.W.0083.070623T2115Z-070623T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 415 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS... NORTHEASTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS... DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS... SOUTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS... SOUTHWESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 500 PM CDT. * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF ARTHUR... OR ABOUT 10 MILES NORTHEAST OF SULLIVAN...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ARTHUR... ATWOOD... HUMBOLDT... ARCOLA... TUSCOLA... CAMARGO... VILLA GROVE... PESOTUM... OTHER LOCATIONS IN THE WARNING INCLUDE...COOKS MILL...HAMMOND... HINDSBORO AND RARDIN. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3987 8868 3958 8856 3958 8810 3999 8817 $$ HJS
2 follow-up statements
000 WWUS53 KILX 232138 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 436 PM CDT SAT JUN 23 2007 ILC019-029-041-139-147-232200- /O.CON.KILX.SV.W.0083.000000T0000Z-070623T2200Z/ CHAMPAIGN-COLES-DOUGLAS-MOULTRIE-PIATT- 436 PM CDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHWESTERN CHAMPAIGN...SOUTHEASTERN PIATT...DOUGLAS... NORTHEASTERN MOULTRIE AND NORTHERN COLES COUNTIES... A TORNADO WARNING IS STILL IN EFFECT FOR DOUGLAS COUNTY UNTIL 5 PM. AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF BOURBON...OR ABOUT 8 MILES WEST OF TUSCOLA...MOVING NORTHEAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... ARCOLA... TUSCOLA... CAMARGO... PESOTUM... VILLA GROVE... HINDSBORO... RARDIN... LAT...LON 3987 8868 3958 8856 3958 8810 3999 8817 $$ HJS
000 WWUS53 KILX 232157 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 457 PM CDT SAT JUN 23 2007 ILC019-029-041-139-147-232207- /O.EXP.KILX.SV.W.0083.000000T0000Z-070623T2200Z/ CHAMPAIGN-COLES-DOUGLAS-MOULTRIE-PIATT- 457 PM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHAMPAIGN... SOUTHEASTERN PIATT...DOUGLAS...NORTHEASTERN MOULTRIE AND NORTHERN COLES COUNTIES EXPIRES AT 500 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3987 8868 3958 8856 3958 8810 3999 8817 $$ HJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SAT JUN 23 2007 .DISCUSSION... ISSUED 315 PM CDT SAT JUN 23 2007 A PROGRESSIVE UPPER PATTERN CAN BE EXPECTED THE NEXT SEVEN DAYS AS RIDGING FROM THE PLAINS GETS PUSHED TOWARD THE MIDWEST BY A TROUGH APPROACHING THE WEST COAST. THE TROUGH IS EXPECTED TO FLATTEN THE RIDGE AS IT MOVES ACROSS MANITOBA BY MIDWEEEK. THIS WILL BRING ANOTHER FRONT TO THE MIDWEST FOR WEDNESDAY. MOST OF THE FORECAST CONCERNS WILL BE IN THE SHORT TERM AS LINGERING BOUNDARIES AND PLENTY OF LOW LEVEL MOISTURE KEEP RAIN IN PARTS OF CENTRAL AND SOUTHEAST IL THROUGH TONIGHT AND INTO SUNDAY. THE NAM AND GFS MODELS DIFFER QUITE A BIT ON THEIR DEPICTION AS TO ANY PRECIP THAT MAY DEVELOP ON MONDAY WITH A WEAKNESS IN THE MEAN UPPER RIDGE AXIS. SHORT TERM...TONIGHT THROUGH MONDAY A SURFACE LOW BETWEEN QUINCY AND STL EARLY THIS AFTERNOON HAS MOVED SLOWLY SOUTHEAST ALONG A FRONT WHICH EXTENDED INTO SE IL/SW IND. T-STORMS HAVE ERUPTED ALONG AND NORTH OF THE FRONT THIS AFTERNOON AS A SHORTWAVE/MCV MOVES OUT OF IOWA. THE BEST CHANCES FOR RAIN THIS EVENING AND TONIGHT WILL BE IN AREAS EAST OF I-55 AS THE BEST FORCING SHIFTS TO THE EASTERN HALF OF IL. LOCATIONS TO THE WEST MAY SEE SOME SCTD SHOWERS AND ISOLATED THUNDER AS THE UPPER SHORTWAVE APPROACHES THIS EVENING. WILL KEEP A CHANCE FOR T-STORMS GOING ON SUNDAY...MAINLY ALONG AND EAST OF I-55 AS WEAK UPPER FORCING IS EXPECTED TO REMAIN OVER CENT/EASTERN IL. NO APPRECIABLE SURFACE FRONT IS EXPECTED TO REMAIN IN THE AREA...ALTHOUGH SOME WEAK SURFACE TROFING MAY BE ENOUGH TO FOCUS THE SCATTERED CONVECTION. THE PICTURE GETS REALLY FUZZY ON MONDAY AS THE WEAK UPPER LEVEL FORCING IS EXPECTED TO REMAIN IN THE MIDWEST. HOWEVER...WITH NO SURFACE REFLECTION AND WEAK CONVERGENCE THE CHANCES OF PRECIP SHOULD BE FAIRLY LOW. THE MODELS ARE HAVING A VERY HARD TIME WITH THIS...WITH THE NAM INDICATED SOME SPOTTY CONVECTION AND THE GFS MORE WIDESPREAD SHOWERS AND T-STORMS. FOR NOW WILL GO WITH SLIGHT CHANCE POPS IN THE GRIDDED FORECAST AS IT LOOKS LIKE THE MODELS ARE OVERDONE LONG TERM...TUESDAY THROUGH SATURDAY THE NEXT WEATHER FEATURE OF SIGNFICANCE WILL BE A NORTHERN STREAM TROF WHICH IS EXPECTED TO BREAK DOWN THE UPPER RIDGE A BIT...AND MOVE ALONG ITS PERIPHERY TOWARD THE NORTHERN GREAT LAKES BY MIDWEEK. THE GFS SEEMS A BIT QUICK WITH THIS BOUNDARY...SO WILL HOLD OFF ON PRECIP WITH THIS UNTIL WEDNESDAY. THE EXCEPTION WILL BE IN NW LOCATIONS NEAR GALESBURG WHERE SHOWERS/T-STORMS COULD MOVE IN LATE TUESDAY NIGHT/EARLY WED AHEAD OF THE APPROACHING COLD FRONT. THE AFOREMENTIONED UPPER TROF IS THEN EXPECTED TO DIG A LITTLE DEEPER INTO THE EASTERN U.S. WHICH WILL CAUSE THE RIDGE TO REFORM TO OUR WEST IN THE HIGH PLAINS BY LATE IN THE WEEK. THE RESULT WILL BE SEASONABLE TEMPS AND A RETURN TO DRIER WEATHER. MILLER && .AVIATION... ISSUED 1256 PM CDT SAT JUN 23 2007 DETERIORATING CONDITIONS APPROACHING WITH THE NEXT WAVE UP FROM THE SW ALONG INTO THE FA. CONTINUING RATHER LOW CIGS AND REDUCED VISBY AS THE CONDITIONS NOT LIKELY TO IMPROVE THROUGH THE EVENING AND INTO THE OVERNIGHT AS SHOWER AND THUNDERSTORM ACTIVITY BECOMES MORE WIDESPREAD. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 23, 3:05 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT SAT JUN 23 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 305 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN INCREASE OVER THE AREA THIS AFTERNOON AND TONIGHT AS A WEAK LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS ILLINOIS. THE ATMOSPHERE IS QUITE MOIST...SO HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS SUNDAY ACROSS THE REGION. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THE NEXT COLD FRONT WILL APPROACH THE MIDWEST AROUND WEDNESDAY AND THURSDAY...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SEVERE WEATHER MAY BE POSSIBLE WITH THIS SYSTEM...SO STAY TUNED TO LATER FORECASTS AS THE TIMING AND SEVERE THREAT BECOME BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:27 PM CDT | Tornado Warning | ILX | Douglas | 33 min |
| Jun 23, 4:45 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 45 min |
| Jun 23, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Jasper | 60 min |
| Jun 23, 6:14 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.